Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Ear ache, throat discomfort, bitter after taste, numbness in tongue and tingling in face and arms.

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
i have ear ache ( mild) , Right side of throat is uncomfortable, there is a bitter aftertaste from throat and tongue feels slightly numb. Also have tingling sensation in right side of face and arm
Posted Sat, 21 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 1 hour later

Thanks for the query

After going through the brief history mentioned by you, I do feel that you are having allergic related pharyngitis as well as acid reflux disease.

Earache could be due to the inflammation of the throat. The nerve supplying the throat also supplies the ear and hence any inflammation in the throat will also cause pain or irritation in the ears.

Regarding the uncomfortable sensation in the throat, the discomfort could be due to the inflammation induced in the mucosa of the throat. The inflammation is either because of the allergy following spraying of the insecticide or acid reflux. As you are already suffering from the Hay fever, the exposure to the insecticide spray would have flared up the allergy. The same would have lead to the tingling sensation over the face and the arm. This can be confirmed only after examination of the throat and the nose. Also, the bitter sensation in the throat could be due to the acid reflux.

I would suggest you to consult a good ENT for a thorough examination and to confirm the diagnosis. And also, you need to take a mild non-sedating antihistaminic (such as fexofenadine), proton pump inhibitors (if acid reflux in present) and drink plenty of water.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor